Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, my son has tuberculosis. After the treatment in hospital he was released home. However, he is still week and I am taking care of him. The symptoms of tuberculosis are still here. It seams that the disease is starting to affect me as well. I went to see a doctor and he did a PPD test. It was positive. He started treating me with some medicine that are different then the ones he prescribed to my son. When I asked him about it he told me that the medicine my son is using could cause hepatitis. What can you tell me about tuberculosis hepatitis?

Loading...

Hi, your doctor is right. If the PPD test is positive, but you do not have the symptoms of the disease, an anti-tuberculosis therapy is prescribed so that an active illness wouldn't develop. There are several drugs that can be given. One of them is isoniazid. The therapy lasts from six to twelve months. However, isoniazid can cause hepatitis. This can happen to people that also are HIV positive, that had tuberculosis but weren't treated properly, have had conversion of PPD test in the last two years and, the most important for you, if a person is in contact with someone that has tuberculosis. Also, the risk is greater that you might get hepatitis, because isoniazid causes it mostly in people that are older than thirty five.
Reply

Loading...